Alert archive / Illinois / Flash Flood Warnings in 2001
Flash Flood Warning 32, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 21, 2001, 9:35 AM CDT for Woodford County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2001, 9:35 AM CDT (14:35 UTC)
- Expired
- Jul 21, 2001, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Woodford County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KILX 211438 FFWILX ILC203-211730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 935 AM CDT SAT JUL 21 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... WOODFORD COUNTY IN CENTRAL ILLINOIS * UNTIL 1230 PM CDT * AT 932 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN HAS FALLEN FROM NEAR WASHBURN TO LOW POINT. WOODFORD COUNTY ESDA REPORTED THAT 4.9 INCHES OF RAIN HAS FALLEN ALONG ROUTE 89 NEAR LOW POINT OVER THE PAST SEVERAL HOURS. * THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS WOODFORD COUNTY FOR THE NEXT HOUR. RAINFALL AMOUNTS WILL LIKELY RANGE FROM 2 TO 4 INCHES ACROSS CENTRAL AND SOUTHERN WOODFORD COUNTY WITH ISOLATED AMOUNTS IN EXCESS OF 5 INCHES POSSIBLE. THESE RAINFALL AMOUNTS WILL LIKELY PRODUCE FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF IN A FLOOD PRONE AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG CREEKS AND STREAMS ARE ESPECIALLY VULNERABLE TO THE EFFECTS OF FLASH FLOODING. DO NOT ATTEMPT TO CROSS FLOODED AREAS BY FOOT OR AUTOMOBILE. REPORT FLASH FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. NNNN SMITH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:55 AM CDT, 6 hours 40 minutes earlier.
Area forecast discussion, Jul 21, 2:55 AM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 255 AM CDT SAT JUL 21 2001 VERY LITTLE CHANGE IN THE UPPER LEVEL PATTERN ANTICIPATED THIS WEEKEND...WHICH MEANS STATUS QUO AS FAR AS THE FORECAST IS CONCERNED. SEVERAL THINGS TO TAKE INTO CONSIDERATION THIS MORNING. PATCHY FOG HAS FORMED IN MANY LOCATIONS ACROSS THE FORECAST AREA DUE TO LIGHT WIND AND HIGH DEW POINTS IN LWR/MID 70S. WILL MENTION PATCHY FOG FOR THE WHOLE REGION THIS MORNING. RADAR MOSAIC SHOWING SHOWERS AND T-STORMS RAPIDLY DEVELOPING AND SPREADING ACROSS ERN IA/NRN IL. THIS IS IN RESPONSE TO LOW LEVEL THETA-E ADVECTION AND SUPPORT FROM A WEAK MID LEVEL SHORTWAVE. MUCH OF THE RAIN IS NORTH OF I-80...BUT IT IS EXPECTED TO SPREAD INTO CENT AND EVENTUALLY SE IL AS IT TURNS SE AROUND THE PERIPHERY OF THE UPR LEVEL RIDGE. THE RUC ALSO INDICATED THAT THE THETA-E AXIS WOULD BECOME NW-SE ORIENTED IN THE ILX FORECAST AREA...CAUSING THE RAIN TO DEVELOP SPREAD ACROSS CENT/SE IL THIS MORNING. LOCATIONS MOST AFFECTED WILL BE ALONG/NORTH OF A CANTON-ILX-DEC-MTO LINE. WILL GO WITH PERIODS OF SHWRS/T-STORMS TODAY WITH MOSTLY CLOUDY SKY AND HIGHS CLOSER TO MAV NUMBERS IN THE MID 80S. TO THE SOUTH..GOING WITH 40 POPS AND AN 85-90 RANGE FOR TEMPS. UNCERTAINTIES EXIST IN PLACEMENT OR TIMING OF SHORTWAVES/POSSIBLE MCS DEVELOPMENT TONIGHT INTO SUNDAY. WILL NOT DEVIATE FROM CURRENT FCST OF CHANCE POPS IN THE TROPICAL AIRMASS. ANTICIPATING A BIT MORE SUN ON SUNDAY...SO WILL BUMP UP TEMPS TWD LOWER 90S. WILL NEED TO WATCH HEAT INDICES FOR PSBL HEADLINES SUNDAY. THE MODELS ARE CONSISTENT IN FLATTENING THE UPR RIDGE AND DRIVING A FRONT INTO THE UPR MIDWEST MONDAY. THIS WOULD KEEP THE CHC FOR CONVECTION IN THE FCST FOR MONDAY...ALONG WITH HOT AND TROPICAL CONDITIONS. THE AVN MOS...WHICH HAS BEEN DOING A GOOD JOB WITH TEMPS/DEW POINTS PAST FEW DAYS...IS INDICATING OPRESSIVE CONDITIONS MONDAY WITH TEMPS 90-95 AND DEW PTS 75-80. IF THESE CONDITIONS ARE REALIZED AND NOT AFFECTED BY ANY CONVECTIVE CLOUD DEBRIS...THEN HEADLINES FOR HEAT ADVISORY WOULD BE WARRANTED. MORE ON THIS IN LATER FORECAST PACKAGES... AVN AND 60-84 HOUR PANELS OF THE ETA INDICATE THAT THE FRONT WOULD SLOWLY APPROACH CENT IL AND PROBABLY BECOME STNRY AS IT BECOMES PARALLEL TO WEAK UPR LEVEL WESTERLY FLOW. THIS WOULD KEEP A DAILY CHC FOR SHOWERS/T-STORMS IN THE FCST WITH TEMPS CLOSE TO SEASONAL NRMLS FOR TUE-FRIDAY. SPI EB 087/073 090/074 092 23433 PIA TB 086/073 091/074 092 23633 DEC TB 087/073 090/074 092 23633 CMI TB 086/072 091/073 092 23633 MTO TB 085/072 090/072 091 23633 LWV EB 088/073 091/074 092 23433 .ILX...NONE. ^ MILLER
In the hours before
Special weather statement, Jul 21, 6:00 AM CDT, 3 hours 35 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-211200- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT SAT JUL 21 2001 SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL AND SOUTHEAST ILLINOIS AT TIMES TODAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...LOCALLY HEAVY RAINFALL IS POSSIBLE IN A FEW SPOTS ALONG AND EAST OF A LINE FROM CANTON...THROUGH LINCOLN AND DECATUR... TO MATTOON. MILLER
Nearby
Flash Flood Warnings in Illinois, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.